Pennsylvania, 2023Hail and Damaging Winds in Pennsylvania, March 25, 2023
March 25, 2023 · NWS CLE · 5 events in 2 counties and zones
At the surface, an occluded low moved northeastward from southwestern Lower MI to central Lake Huron during the late morning through early evening of the 25th. Simultaneously, the accompanying warm front decelerated as it moved northeastward across northeast OH, into northwest PA, and toward the southwest corner of western New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
At the surface, an occluded low moved northeastward from southwestern Lower MI to central Lake Huron during the late morning through early evening of the 25th. Simultaneously, the accompanying warm front decelerated as it moved northeastward across northeast OH, into northwest PA, and toward the southwest corner of western New York. The low's trailing cold front swept eastward across northern OH and eventually overtook the warm front in northwest PA.
Clusters of multicell showers and thunderstorms produced damaging wind gusts along the warm front and ahead of the cold front in northwest PA during the early to mid-afternoon. Moderate to strong effective bulk shear, weak MUCAPE, steep low-level lapse rates, and sizable DCAPE in the warm sector allowed precipitation associated with the surface-based and low-topped convection to be very efficient at transporting much stronger flow just aloft down to the surface. Some of the straight-line convective wind damage was associated with a brief microburst in Venango Township, Crawford County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 25, 1:20 PM EST, 27 minutes earlier.
Area forecast discussion, Mar 25, 1:20 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
220 PM EDT Sat Mar 25 2023
.SYNOPSIS...
Low pressure over the lower Ohio River Valley this morning will
advance northeast today and and lift a warm front across the
area. The low will pass northwest of the forecast area and north
of Lake Erie by this evening, allowing a cold front to pass
through the area. High pressure will build in behind the system
for Sunday. A weak low will pass south of the area Sunday night
into Monday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Update...
The forecast primarily remains valid per latest trends in
observations and model guidance. No changes appeared necessary
early this afternoon besides minor adjustments to our POP and
ambient weather grids. The surface low centered over southern
Lower MI will continue to deepen and move NE'ward to Georgian
Bay through this late evening. A surface warm front extending
SE'ward from the low and located near the NE OH/NW PA line at 2
PM EDT will continue moving NE'ward and should exit the rest of
our CWA by 4 PM. The low's trailing surface cold front appears
to have swept E'ward into our I-75 corridor counties around 2 PM
and should exit the rest of our CWA by ~7 PM this evening.
Isolated to scattered rain showers are expected along and ahead
of the surface fronts. In addition, isolated to scattered
surface-based and low-topped thunderstorms are expected along
and especially ahead of the surface cold front due to low-level
convergence and moist ascent along the front and established
downshear gust fronts interacting with a high shear/mainly low
CAPE environment in the warm sector. Cloud breaks and resulting
daytime heating/steepening low-level lapse rates will continue
to allow sizable DCAPE to exist in the warm sector boundary
layer through this early evening. Precip associated with the
warm sector showers and storms will likely be efficient at
transporting ~50-60 knot 850-700 mb flow down to the surface and
generate strong to damaging convective wind gusts in the
process, especially roughly along and east of the I-71 corridor.
The severe thunderstorm threat will end once the surface cold
front exits our CWA.
Only other update was to extend the High Wind Warning and Wind
Advisory to 12 AM EDT tonight for our whole CWA except Erie
County, PA, where the warning and advisory remain in effect
until 2 AM tomorrow morning. Diurnal convective mixing of the
warm sector boundary layer tapping into the stronger flow just
aloft will likely yield peak surface gusts to 50-60 mph in our
CWA. The same applies to relatively-deep mechanical mixing of
the boundary layer amidst strengthening low-level winds/CAA with
height and steepening low-level lapse rates for several hours
behind the surface cold front.
Previous Discussion...
Low pressure over southern Illinois this morning has a warm
front extended east along the Ohio River. As this system lifts
northeast, rain will continue to extend across the area ahead of
it, allowing for much of the area to get a half inch to one inch
of rainfall through dawn. While the main slug of rain is moving
through the region this morning, additional rain is forming
right ahead of the low across Illinois and Indiana and expect
some light rain to fill in and allow for higher PoPs to be
necessary. The front should reach the lake by late morning and
temperatures should surge with good warm advection and warm
sector mixing into the 50s. Winds should increase to at least 50
mph in the warm sector, given the robust wind field aloft and
the deepening low to the northwest. The main forecast questions
for the day will be: What is the environment ahead of the cold
front later today? And, what is the thunderstorm and possible
severe weather potential for today. This morning, south of the
low and ahead of the associated cold front there is a break in
the lower clouds and precipitation over far southern Indiana and
western Kentucky. This will push northeast into the area this
afternoon and suspect will allow for some of the temperatures in
the area to push 60 degrees. In the end, the warmer the area
goes, the more instability will be in place across the region
and the greater potential for thunderstorms. Any convection this
afternoon will have a great wind field to work with aloft to
bring down to the surface, so it would not take much to get some
rumbles that bring down 60 mph winds. Hence, the area is under a
marginal risk for severe weather. The best region is east, where
the cold front will reach later in the day. The best timing for
thunder is 3-7 PM. The cold front will cross the region by
evening and winds in the cold air advection regime should
increase to the 50 to 60 mph range, which is the main time of
concern for the High Wind Warning headlines. Have added Knox and
Holmes Counties to the warning this morning to align with the
addition of the Columbus metro and ILN's area.
The system will clear the region overnight and some lingering
rain showers that may change to snow will continue across
Northeast Ohio and Northwest Pennsylvania late tonight.
Low temperatures will fall into the lower 30s. High pressure
will build into the region for Sunday. Dry conditions are
expected and high temperatures will attempt to return toward the
50 degree mark across the area.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Low pressure passes west to east to the south of the CWA Monday with
an associated wave of showers followed quickly by an upper trough
axis late Monday night into Tuesday. Pattern aloft becomes zonal
and cool in northerly flow behind the surface low with high pressure
building in from the west.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Midweek high pressure yields to developing low pressure in the lee
of the Rockies for the end of the week. Warm front will form over
the southern lakes and will get into warm air advection Friday into
Saturday along with the return of POPs into the region.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Aloft, a low should move from southern Lake Michigan to southern
QC between 18Z/Sat and 18Z/Sun and be followed by a high
pressure ridge building from the central U.S. At the surface,
the attendant low should move from southwestern Lower MI to
southern QC. This will allow the accompanying warm front to
sweep northeastward through far-northeast OH and northwest PA
through about 20Z/Sat, while the trailing cold front should
sweep eastward early this afternoon through about 00Z/Sun.
Behind the cold front, a surface ridge builds from the Ozarks
and Mid MS Valley. Southeasterly regional surface winds of
10-20 knots, gusting up to 20-30 knots, veer to southwesterly
and increase to about 20-30 knots and gust up to about 30-50
knots, especially through this early evening. Behind the cold
front, southwesterly winds veer toward westerly and should ease
gradually to 10-20 knots. Gusts will also subside and eventually
cease across most of our region.
Scattered to widespread low clouds and VFR to MVFR ceilings are
expected through the TAF period. Isolated to scattered rain
showers are expected along and ahead of the surface warm front
and cold front, respectively. Isolated to scattered thunderstorms
are expected along and ahead of the cold front. Brief and
erratic surface gusts up to 50-60 knots and brief IFR
visibility/ceilings may accompany showers and storms within the
warm sector (i.e. behind the warm front and along/ahead of the
cold front). Odds favor fair weather behind the surface cold
front.
Outlook...Non-VFR possible with periods of rain and/or snow
Monday morning through Thursday morning.
&&
.MARINE...
Gale Warning and Low Water Advisory in effect for forecasted
southwest winds sustained 35-45kts in the open water zones east of
the islands at 12-18ft. Winds ease Sunday and wave heights decrease
accordingly. Winds turn northerly 10-15kts with the passage of a low
pressure system just to the south of Lake Erie Monday through
Tuesday with wave heights 2-4ft.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...High Wind Warning until midnight EDT tonight for OHZ003-
006>013-017>020-027>031-036>038-047-089.
Wind Advisory until midnight EDT tonight for OHZ014-021>023-
032-033.
PA...Wind Advisory until midnight EDT tonight for PAZ003.
High Wind Warning until 2 AM EDT Sunday for PAZ001.
Wind Advisory until 2 AM EDT Sunday for PAZ002.
MARINE...Gale Warning until 8 PM EDT this evening for LEZ142>144-
162>164.
Low Water Advisory until 5 AM EDT Sunday for LEZ142>144-
162>164.
Gale Warning until 2 AM EDT Sunday for LEZ145>148-165>168.
Gale Warning from 5 PM this afternoon to 5 AM EDT Sunday for
LEZ149-169.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Jaszka/Sefcovic
SHORT TERM...26
LONG TERM...26
AVIATION...Jaszka
MARINE...26Hazardous weather outlook, Mar 25, 2:14 AM EST, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
314 AM EDT Sat Mar 25 2023
OHZ006>009-017>019-027>030-036-037-047-260715-
Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford-
Richland-Ashland-Marion-Morrow-Knox-
314 AM EDT Sat Mar 25 2023
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-260715-
Lucas-
314 AM EDT Sat Mar 25 2023
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ142>144-162>164-260715-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
314 AM EDT Sat Mar 25 2023
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Low Water Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ145>148-165>168-260715-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
314 AM EDT Sat Mar 25 2023
...GALE WARNING IN EFFECT FROM NOON TODAY TO 2 AM EDT SUNDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-149-169-260715-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Conneaut OH to Ripley NY-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
314 AM EDT Sat Mar 25 2023
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
SUNDAY...
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ010-260715-
Lorain-
314 AM EDT Sat Mar 25 2023
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...
This Hazardous Weather Outlook is for north central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ011-012-089-260715-
Cuyahoga-Lake-Ashtabula Lakeshore-
314 AM EDT Sat Mar 25 2023
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...
This Hazardous Weather Outlook is for northeast Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
There is a marginal risk for isolated severe thunderstorms this
afternoon. The main risk with any severe thunderstorms will be
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ014-021>023-032-033-PAZ003-260715-
Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-Crawford-
314 AM EDT Sat Mar 25 2023
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
There is a marginal risk for isolated severe thunderstorms this
afternoon. The main risk with any severe thunderstorms will be
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ020-031-038-260715-
Medina-Wayne-Holmes-
314 AM EDT Sat Mar 25 2023
...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for northeast Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
There is a marginal risk for isolated severe thunderstorms this
afternoon. The main risk with any severe thunderstorms will be
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ002-260715-
Southern Erie-
314 AM EDT Sat Mar 25 2023
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
SUNDAY...
This Hazardous Weather Outlook is for northwest Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
There is a marginal risk for isolated severe thunderstorms this
afternoon. The main risk with any severe thunderstorms will be
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ001-260715-
Northern Erie-
314 AM EDT Sat Mar 25 2023
...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
SUNDAY...
This Hazardous Weather Outlook is for northwest Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
There is a marginal risk for isolated severe thunderstorms this
afternoon. The main risk with any severe thunderstorms will be
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ013-260715-
Geauga-
314 AM EDT Sat Mar 25 2023
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northeast Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
There is a marginal risk for isolated severe thunderstorms this
afternoon. The main risk with any severe thunderstorms will be
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 25, 1:25 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND GST 9 ENE OREGON 41.70N 83.26W
03/25/2023 M66 MPH LEZ142 OH MESONET
MESONET STATION TWCO1 8 ENE OREGON.
&&
MGLocal storm report, Mar 25, 1:27 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG 3 SE GENEVA 41.77N 80.91W
03/25/2023 ASHTABULA OH TRAINED SPOTTER
TREES AND POWER LINES BLOWN DOWN OFF I-90.
&&
MGLocal storm report, Mar 25, 1:31 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
231 PM EDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND GST 2 S CHESTERLAND 41.49N 81.34W
03/25/2023 M62 MPH GEAUGA OH BROADCAST MEDIA
62 MPH WIND GUST MEASURED BY LOCAL MEDIA
NEAR NOVELTY, OHIO.
&&
MGLocal storm report, Mar 25, 1:38 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 PM EDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TSTM WND GST 6 S MADISON 41.69N 81.05W
03/25/2023 E60 MPH GEAUGA OH AMATEUR RADIO
60 MPH WIND GUSTS ESTIMATED NEAR THOMPSON
TOWNSHIP.
&&
MGLocal storm report, Mar 25, 1:41 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
241 PM EDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM NON-TSTM WND GST 2 S CHESTERLAND 41.50N 81.34W
03/25/2023 M62 MPH GEAUGA OH MESONET
MESONET STATION AV962 NOVELTY.
&&
MGLocal storm report, Mar 25, 1:46 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT SAT MAR 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG NEWTON FALLS 41.19N 80.98W
03/25/2023 TRUMBULL OH NWS EMPLOYEE
BIG PINE TREE FELL ONTO NWS EMPLOYEE HOUSE
NEAR NEWTON FALLS.
&&
MGThunderstorm Wind, Erie
- When
- March 25, 1:47 PM EST to 1:51 PM EST
- Where
- Erie County, 6 mi W of Platea
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.950, -80.447
Numerous trees downed in Springfield Township (i.e. about six-miles west of Platea).
Thunderstorm Wind, Erie
- When
- March 25, 1:51 PM EST
- Where
- Erie County, 0.49 mi SSW of Springfield Station
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.993, -80.424
Large tree fell onto house in North Springfield.
Hail, Erie
- When
- March 25, 2:06 PM EST
- Where
- Erie County, 2.7 mi WNW of Edinboro
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.880, -80.180
Hail up to nickel-size fell about three-miles WNW of Edinboro.
Thunderstorm Wind, Crawford
- When
- March 25, 2:17 PM EST
- Where
- Crawford County, 1.43 mi ESE of Shaws
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.559, -80.077
Trees downed in East Fairfield Township.
Thunderstorm Wind, Crawford
- When
- March 25, 2:22 PM EST to 2:23 PM EST
- Where
- Crawford County, 1.72 mi WSW of Cambridge Spgs to 1.25 mi WSW of Cambridge Spgs
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.794, -80.102
NWS storm damage survey found evidence of a brief microburst in Venango Township. The maximum damage path width was 30 yards and estimated peak gusts were 100 mph. This microburst began one-mile north of Venango, just west of Plank Road, where numerous trees were snapped 10 to 30 feet above the ground. As the microburst advanced east-northeastward, it blew-out windows and tore off the sheet metal roof of a fishing camp, blew a tree onto a home, and blew debris onto an RV trailer. These structures were located between Plank Road and French Creek. Snapped trees and debris were strewn in the same direction, from WSW to ENE, indicative of straight-line convective wind damage associated with a microburst.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, March 25, 20231 death · 54 kt wind · 5 events
- Damaging Winds and High Wind in Pennsylvania, March 25, 20231 injured · $140,000 · 53 kt wind · 19 events
- Strong Wind in North Carolina, March 25, 20237 injured · $2,000 · 1 event
- High Wind and Strong Wind in West Virginia, March 25, 2023$68,000 · 56 kt wind · 16 events
- Tornado and Hail in Alabama, March 25 to 26, 2023$100,000 · EF0 · 7 events
- High Wind and Strong Wind in Ohio, March 25, 2023$51,000 · 51 kt wind · 6 events
- Hail and Damaging Winds in Georgia, March 25 to 27, 2023$12,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Ohio, March 25, 202363 kt wind · 24 events
- Winter Storm in Michigan, March 25, 202322 events
- Winter Storm and Winter Weather in Wisconsin, March 25, 202320 events
- Damaging Wind and Strong Wind in Pennsylvania, March 25 to 26, 2023$20,000 · 4 events
- Tornadoes and Hail in Georgia, March 25, 2023EF0 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1081725, 1081727, 1081752, 1081827, 1081814.